Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 16, 2016, 9:58 PM CDT for Saint Martin Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 17, 2016, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 127 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WGUS54 KLCH 170258
FFWLCH
LAC099-170500-
/O.NEW.KLCH.FF.W.0090.160817T0258Z-160817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 957 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. BETWEEN 1 AND 1 1/2 INCHES OF RAIN HAVE FALLEN. FLASH
FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BREAUX BRIDGE...ST. MARTINVILLE...HENDERSON...CADE...
CECILIA AND PARKS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3007 9180 3008 9195 3015 9191 3019 9192
3018 9196 3021 9197 3023 9194 3025 9197
3026 9197 3028 9195 3032 9196 3036 9195
3037 9198 3041 9198 3040 9194 3041 9187
3039 9181 3039 9175 3012 9174
$$
RUAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:21 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 16, 9:21 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 921 PM CDT TUE AUG 16 2016 .UPDATE...Showers and storms continue to stream into LA from the gulf, however guidance indicates that the convection will decrease through midnight and the early morning hours much like last night and this past morning. Pops were adjusted accordingly. && .PREV DISCUSSION... /issued 633 PM CDT TUE AUG 16 2016/ DISCUSSION... For the 17/00Z TAF issuance. AVIATION... A very moist air mass and instability from daytime heating has initiated another round of scattered showers and a few thunderstorms. For the remainder of the evening there will be a chance of seeing this convection at the KAEX/KBPT/KLCH sites with brief MVFR/IFR conditions. Activity seems to be diurnally driven and consensus of short term guidance is to have activity diminish by 17/04Z, and will go with this scenario for the TAF package. After 17/04Z, mainly VFR conditions expected for the remainder of the night. Rua PREV DISCUSSION... /issued 437 PM CDT TUE AUG 16 2016/ DISCUSSION... Short Term...Tonight and Tomorrow... MRMS regional reflectivity shows showers ongoing across the CWA with a line of embedded stronger extending from roughly Sabine Pass to Marksville moving northward. SPC mesoanalysis shows PW values remain above 2.1 inches, which corresponds to the 90th percentile for August, across all of our CWA. Despite abundant moisture across the whole area, afternoon model guidance indicates the highest POPs this evening across SE Texas. Additionally, guidance shows a relative minimum in convective activity across Acadiana which should minimize the threat for additional localized flooding tonight. The axis of highest PW values will continue to shift westward tomorrow. Highest QPF values will continue to be across SE Texas, but the entire CWA will remain in chance to likely categorical POPs. Long Term...Thursday through Tuesday... Overall, mainly minor adjustments were made to the previous long term forecast package. An upper level ridge will continue to build into the northern Gulf through the second half of the week and into the weekend. This will result in the tongue of tropical moisture finally exiting the region. Ensemble guidance shows PW values finally return to near the climatological average of 1.5 to 2.0 inches by the weekend and remaining through next week. Therefore, kept POPs limited to a chance and Superblend temperatures for the long term period. MARINE... THE NORTHERN GULF OF MEXICO WILL REMAIN BETWEEN SURFACE HIGH PRESSURE RIDGING WESTWARD AND WEAKENING LOW PRESSURE THAT WILL BE LIFTING OFF TO THE NORTHEAST. THIS PATTERN WILL RESULT IN LOW TO MODERATE ONSHORE FLOW AND SLIGHTLY ELEVATED SEAS. SHOWERS AND THUNDERSTORMS WILL REMAIN ELEVATED THROUGH THE FIVE DAY FORECAST. LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED AROUND THE STRONGER SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 87 74 90 / 60 50 30 50 LCH 75 87 75 89 / 70 60 30 50 LFT 75 89 75 89 / 60 50 20 50 BPT 76 87 76 90 / 60 60 30 50 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Aug 16, 3:53 AM CDT, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 AM CDT TUE AUG 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 170900- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 353 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOOKING FOR MORE SHOWERS AND ISOLATED THUNDERSTORMS AGAIN TODAY. RAINFALL TOTALS WILL RANGE FROM ONE TO THREE INCHES. THIS IS EXPECTED TO CREATE SOME MINOR FLOODING ISSUES IN SOUTHWEST LOUISIANA AND IN URBAN AREAS IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAINS LOOK TO BEGIN TAPERING BACK A BIT TOMORROW AND INTO THE WEEKEND WITH THE RAINFALL PATTERN LOOKING MORE LIKE A TYPICAL SUMMERTIME REGIME FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-170900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 353 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. WINDS AND SEAS WILL BE HIGHER NEAR STORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS ARE EXPECTED TO CONTINUE BUT WILL BEGIN TO TAPER OFF JUST LIKE THE ACTIVITY OVER LAND AREAS. SOUTHERLY WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS. .SPOTTER INFORMATION STATEMENT... K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:35 PM CDT | River Flood Warning | LCH | Allen | 5 days |
| Aug 16, 10:35 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Vermilion | 55 min |
| Aug 16, 11:56 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Aug 17, 12:57 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 2 hr |
| Aug 17, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.